Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Revision of a derivative-free quasi-Newton method


Author: John Greenstadt
Journal: Math. Comp. 32 (1978), 201-221
MSC: Primary 65K05
MathSciNet review: 0474810
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A derivative-free Quasi-Newton (DFQN) method previously published [J. Greenstadt, Math. Comp., v. 26, 1972, pp. 145-166] has been revised and simplified. The main modification has the effect of keeping all the successive approximants to the Hessian matrix positive-definite. This, coupled with some improvements in the line search, has enhanced the performance of the method considerably. The results of numerical trials on many of the "standard" test functions are displayed, in addition to comparisons with two other methods. These indicate that the present DFQN method is not too far behind that of Gill, Murray and Pitfield, the most efficient one presently known.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65K05

Retrieve articles in all journals with MSC: 65K05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1978-0474810-5
PII: S 0025-5718(1978)0474810-5
Keywords: Unconstrained minimization, Quasi-Newton methods, minimization without derivatives
Article copyright: © Copyright 1978 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia